Alert archive / Pennsylvania / Freeze Warnings in 2012
Freeze Warning 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this freeze warning at Apr 2, 2012, 3:28 PM EDT for 10 counties in Pennsylvania. It took effect at Apr 3, 2012, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2012, 3:28 PM EDT (19:28 UTC)
- In effect from
- Apr 3, 2012, 2:00 AM EDT
- Expired
- Apr 3, 2012, 7:58 AM EDT
- In force
- 6 hr
- Issued by
- NWS Pittsburgh, PA
Counties Armstrong County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 67 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -123 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
050 WWUS71 KPBZ 021928 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 328 PM EDT MON APR 2 2012 ...FREEZE WARNING IN EFFECT FOR TUESDAY MORNING... .TEMPERATURES ARE FORECAST TO FALL BELOW FREEZING FOR SEVERAL HOURS EARLY ON TUESDAY MORNING. MDZ001-PAZ007>009-013>016-022-023-074-076-WVZ023-041-030530- /O.NEW.KPBZ.FZ.W.0003.120403T0600Z-120403T1200Z/ GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-ARMSTRONG-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY... BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...LIGONIER...DONEGAL...NEW FLORENCE... ACME...CHAMPION...NORMALVILLE...FARMINGTON...OHIOPYLE... MARKLEYSBURG...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 328 PM EDT MON APR 2 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...DURING THE PRE-DAWN HOURS TUESDAY MORNING. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
031 WWUS71 KPBZ 030150 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 950 PM EDT MON APR 2 2012 ...FREEZE WARNING IN EFFECT FOR TUESDAY MORNING... .TEMPERATURES ARE FORECAST TO FALL BELOW FREEZING FOR SEVERAL HOURS EARLY ON TUESDAY MORNING. MDZ001-PAZ007>009-013>016-022-023-074-076-WVZ023-041-031200- /O.CON.KPBZ.FZ.W.0003.120403T0600Z-120403T1200Z/ GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-ARMSTRONG-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY... BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...LIGONIER...DONEGAL...NEW FLORENCE... ACME...CHAMPION...NORMALVILLE...FARMINGTON...OHIOPYLE... MARKLEYSBURG...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 950 PM EDT MON APR 2 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...IN THE 20S TO LOWER 30S. * TIMING...DURING THE PRE-DAWN HOURS TUESDAY MORNING. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
644 WWUS71 KPBZ 030755 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 355 AM EDT TUE APR 3 2012 ...FREEZE WARNING IN EFFECT FOR THIS MORNING... .TEMPERATURES ARE FORECAST TO FALL BELOW FREEZING FOR SEVERAL HOURS EARLY THIS MORNING. MDZ001-PAZ007>009-013>016-022-023-074-076-WVZ023-041-031200- /O.CON.KPBZ.FZ.W.0003.000000T0000Z-120403T1200Z/ GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-ARMSTRONG-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY... BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...LIGONIER...DONEGAL...NEW FLORENCE... ACME...CHAMPION...NORMALVILLE...FARMINGTON...OHIOPYLE... MARKLEYSBURG...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 355 AM EDT TUE APR 3 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED IF PRECAUTIONS WERE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
441 WWUS71 KPBZ 031158 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 758 AM EDT TUE APR 3 2012 MDZ001-PAZ007>009-013>016-022-023-074-076-WVZ023-041-031300- /O.CAN.KPBZ.FZ.W.0003.000000T0000Z-120403T1200Z/ GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-ARMSTRONG-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY... BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...LIGONIER...DONEGAL...NEW FLORENCE... ACME...CHAMPION...NORMALVILLE...FARMINGTON...OHIOPYLE... MARKLEYSBURG...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 758 AM EDT TUE APR 3 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS DISCONTINUED THE FREEZE WARNING. THE NATIONAL WEATHER SERVICE EXPECTS ANY REMAINING SUBFREEZING TEMPERATURES AND PATCHES OF FROST TO BE GONE BEFORE 9 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this freeze warning went out at Apr 2, 1:58 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 2, 1:58 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 158 PM EDT MON APR 2 2012 .SYNOPSIS... HIGH PRESSURE WILL BUILD IN FROM THE NORTH TODAY AND DROP TEMPERATURES NEAR FREEZING TONIGHT ACROSS PORTIONS OF THE AREA. A FRONTAL BOUNDARY WILL APPROACH FROM THE SOUTHWEST TOMORROW, BRINGING WARMER TEMPERATURES WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS TOMORROW NIGHT. && .NEAR TERM /THROUGH TONIGHT/... 18Z ENHANCED SHORT TERM FORECAST UPDATE HAS BEEN ISSUED TO CLEAR OUT THE SKY GRIDS THROUGH THE PRE-DAWN HOURS ON TUESDAY. THE LATEST RUC 300MB ANALYSIS INDICATES RIDGING AND WEAK WINDS ALOFT BEGINNING TO BUILD INTO THE OHIO VALLEY FROM THE WEST AS A 140KT JET SLIDES EAST OF THE AREA INTO THE NORTHEAST. A SWATH OF DRY AIR IS EVIDENT SLIDING SOUTHEASTWARD ACROSS WESTERN PA. AT THE SURFACE, A 1025MB HIGH IS CENTERED OVER THE HUDSON BAY WITH HIGH PRESSURE EXTENDING SOUTHEASTWARD INTO THE GREAT LAKES. TODAY AND TONIGHT...THERE IS OPERATIONAL MODEL AGREEMENT THAT THE RIDGE WILL EDGE EASTWARD AND BECOME CENTERED OVER THE GREAT LAKES. A NORTHWESTERLY FLOW ALOFT WILL ALLOW FOR HIGH PRESSURE TO SLIDE FURTHER SOUTHWARD INTO THE UPPER OHIO VALLEY, BECOMING CENTERED NORTHEAST OF PITTSBURGH BY 12Z TUESDAY. THUS, CLEAR SKIES CAN BE EXPECTED THROUGH THIS PERIOD. TEMPS ARE IN LINE WITH THE PREVIOUS FORECAST, SO FORECAST HIGHS CONTINUE TO BE A FEW DEGREES WARMER THAN A MAV/MET BLEND AND SEASONAL NORMS. THE BEST RADIATIONAL COOLING TONIGHT WILL OCCUR CLOSEST TO THE SURFACE HIGH, WHICH WILL BE NORTHEAST OF PITTSBURGH. CURRENTLY, THE MOST CONFIDENCE IN A FREEZE IS ALONG THE I-80 CORRIDOR. PATCHY FROST IS FORECAST FOR AREAS NORTHEAST OF PITTSBURGH AND ACROSS THE EASTERN RIDGES. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... HAVE MAINTAINED A FORECAST OF CHANCE SHOWERS AND THUNDERSTORMS IN THE WARM ADVECTION REGIME OF THE AFOREMENTIONED LOW PRESSURE SYSTEM ON TUESDAY AFTERNOON AND WITH THE COLD FRONT ON TUESDAY NIGHT. HIGH PRESSURE WILL FOLLOW WITH DRY AND COOLER CONDITIONS WEDNESDAY. THE SHORT TERM TEMPERATURE FORECAST WAS COMPLETED USING A BLEND OF GUIDANCE AND FEATURES READINGS FROM 5 TO 10 DEGREES ABOVE NORMAL TUESDAY...AND NEAR NORMAL FOR WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... DRY WEATHER SHOULD PREVAIL ACROSS THE UPPER OHIO VALLEY REGION INTO THE WEEKEND AS A LARGE AREA OF HIGH PRESSURE SLIDES SOUTHEAST ACROSS THE GREAT LAKES. A SLOW MOVING LOW PRESSURE SYSTEM WILL TRACK EASTWARD FROM THE LOWER MS VALLEY TO OFF SOUTHEAST COAST LATE IN THE WEEK. THE BULK OF ASSOCIATED MOISTURE IS PROGGED TO REMAIN SOUTH OF THE FORECAST AREA. HPC GUIDANCE SHOWS THE NEXT COLD FRONT APPROACHING FROM THE WEST WITH A CHANCE OF SHOWERS LATE SUNDAY. TEMPERATURES ARE FORECAST TO BE NEAR NORMAL THROUGH FRIDAY...THEN WARMING TO AROUND 10 DEGREES ABOVE NORMAL DURING THE WEEKEND. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... PER RECENT SURFACE AND SATELLITE DATA, EXPECT NO MORE THAN FEW VFR CUMULUS THIS AFTERNOON, THEN NO MORE THAN FEW CIRRUS TONIGHT. SURFACE WINDS WILL BE FROM THE NORTH AND NORTHEAST NO MORE THAN 10 KTS THIS AFTERNOON, GOING LIGHT TONIGHT. OUTLOOK...TUESDAY THROUGH SATURDAY... RESTRICTIONS POSSIBLE TUESDAY LATE AFTERNOON AND NIGHT WITH SCATTERED SHOWERS AND POSSIBLE THUNDERSTORMS. OTHERWISE VFR. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Apr 2, 11:24 AM EDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1124 AM EDT MON APR 2 2012 OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073-075- WVZ001>004-012-021-022-031530- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER-ALLEGHENY-WASHINGTON- GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL- MARION-MONONGALIA- 1124 AM EDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ001-PAZ007>009-013>016-022-023-074-076-WVZ023-041-031530- GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA- ARMSTRONG-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- 1124 AM EDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HIGH PRESSURE BUILDING IN FROM THE NORTH WILL ALLOW FOR TEMPERATURES TO DROP NEAR FREEZING WITH AREAS OF FROST DEVELOPING OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in Pennsylvania, 2012Freeze Warnings in West Virginia, 2012Freeze Warnings in Maryland, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.